Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

ugh allergic reaction- pain on top of normal pain

Hey Spinneys,
I have been fighting lung infection for over a month. I broke down and let pulmonary doc give me antibiotic (which I dread taking). Seemed to be getting better took medication (levoquin) 4 days woke the 5th and Omg I couldn't lift my arm out to side it's like my muscle/joints were beaten with a bat 100 x's.
I already have chronic pain, back is main but last few yrs suffered dearly with leg issues. Spine doctor did MRI and well I got 4 other opinions have to have disc removed and fusion L5.
But my pulmonary doc wants CT Scan and P Function test before since my lung history issues haven't been so great.

Anyway back to the evil antibiotic, called the doctor and nurse called me back said to go to er, I had nobody home and I know when I go in they always keep me. Then hour later the Doc calls said he would call me in penicillin low dose. Said would take longer to shake this infection, but he will get me in for Scan by Monday.

I have pain medication and muscle relaxer so he said if I got worse or meds not helping to go to er.
Has anyone had such pain by reaction to antibiotic? This is the worse pain I have had in years.

Thanks Spinneys
Mary Sullivan


  • sandisandi Posts: 6,343
    edited 09/28/2014 - 4:20 AM
    in some people, That is not an allergic reaction, however. An allergic reaction is hives, breathing difficulties, rash, itching, and swelling in your face, airway, hands, feet, etc....
    Cipro and other quinolones should not be taken if you had muscle issues, and you should make your other doctors aware of your problems with those antibiotics now.
  • I was told by more than 3 doctors 2 Rn's that it was the Levofloxin/ .Levaquin that was the cause of increase of pain. Since was in spot were the tendons are located. I'm going for further tests hopefully in am. Was hard to tell as I have breathing issues daily. Everyone has different types of reactions. Guess I'm just the abnormal lucky me.
    Thanks for input.
    Mary Sullivan
  • Levaquin has been known to cause tendon issues. A few years ago, it was in the news because in some patients , they suddenly developed tendon issues/ruptures after taking levaquin.
    This article gives you more information.http://www.fda.gov/downloads/Drugs/DrugSafety/ucm088619.pdf

    I also can't take it, but my allergic reaction caused massive swelling, hives, breathing difficulties, itching instantly, so I can't ever take it again or any other antibiotic in it's family- quinolones.
Sign In or Register to comment.